Posted by blueberry on August 28, 2005, at 15:44:13
In reply to Re: Anyone heard of or been on Tofranil or Pamelor??? » tjeffries, posted by Ilene on August 23, 2005, at 20:58:51
These meds are in a class called tricyclics. The tricyclics have some of the harshest side effects out there, because they affect so many different things in your brain and body.
One of the tamest in the tricyclic group in terms of side effects is pamelor. But in my own experience, the side effects from it of dry mouth, difficulty urinating, and cognitive dulling and confusion were just way too much for me to handle. I need something with side effects I can tolerate for the long run, and the tricyclics do not meet that description. A one week trial and I had no choice but to give up.
I think some of the tricyclics taken in very low doses for insomnia can be tolerable, but normal doses have side effects way too harsh for the majority of people to be able to handle.